Alert archive / Alabama / Special Weather Statements in 2017
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Aug 6, 2017, 8:55 PM CDT for Perry County, Alabama. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2017, 8:55 PM CDT (01:55 UTC)
- Expired
- Aug 6, 2017, 9:30 PM CDT
- In force
- 35 min
- Issued by
- NWS Birmingham, AL
County Perry County, AL
The radar
The Birmingham radar (KBMX), 76 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 1.9 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 71 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1055 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
328
WWUS84 KBMX 070155
SPSBMX
Special Weather Statement
National Weather Service Birmingham AL
855 PM CDT SUN AUG 6 2017
ALZ033-040-070230-
Dallas AL-Perry AL-
855 PM CDT SUN AUG 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PERRY AND
NORTHEASTERN DALLAS COUNTIES UNTIL 930 PM CDT...
At 854 PM CDT, Doppler radar was tracking a strong thunderstorm near
Potter Station, or 9 miles west of Valley Grande, moving northeast at
40 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Selma, Valley Grande, Paul M Grist State Park, Potter Station, Valley
Creek Junction, Plantersville, Suttle, Barrett Creek and Summerfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3241 8727 3248 8730 3273 8702 3266 8702
3266 8692 3257 8690 3254 8691 3251 8689
3236 8720
TIME...MOT...LOC 0154Z 231DEG 33KT 3251 8714
$$
89^GSatterwhiteWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Aug 6, 6:32 PM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, Aug 6, 6:32 PM CDT, 2 hours 23 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 632 PM CDT Sun Aug 6 2017 .UPDATE... For 00Z Aviation. && .SHORT TERM... Currently watching several different weather features that will continue to contribute to the overall forecast for the rest of the afternoon and into the evening hours. On a more widespread scale we have southerly flow in place as a warm front has lifted north of the area this afternoon. Further west we have an outflow boundary approaching I-55 in MS that is left over from the complex in the Plains this morning. On more of the mesoscale layout, one can see a leftover MCV or mesolow spinning in northwest AL this afternoon. This has kept the storms a little bit stronger nearest to the circulation and also formed a small line of showers and storms linearly to the southwest. Several spokes are evident from this meso low and bands of showers and storms have developed across the area. There are also several outflow boundaries from storms southeast of us that are moving northward into the southeast where temperatures have reached 90 degrees, so look for additional development here. Activity continues to move fairly rapid this afternoon, so flooding is not a concern today or tonight. Most of the activity will slide north and east this evening and then activity will be more focused in the northwest closer to the outflow boundary as in moves into the area. 16 .LONG TERM... Monday through Sunday. A prolonged period of above normal rain chances is expected each and every day of the day 2-8 period. Models are in good agreement and indicate the southern edge mid-level westerlies will persist over the Deep South with a broad trough east of the Rockies. This will favor a zone of enhanced moisture over Alabama as a weak west-east thermal gradient becomes established near the I-40 corridor. Embedded small-scale disturbances may enhance convection on any given day, and the potential for isolated flash flooding could gradually increase through the week ahead. 87/Grantham && .AVIATION... 00Z TAF Discussion. A very moist air mass across central Alabama with an active southwest flow aloft. The shower and thunderstorm activity will diminish early in the period for areas along and south of I-20. Low level convergence across northern Mississippi ahead a surface front will increase across northwest Alabama during the overnight period, and sct to numerous showers and a few thunderstorms will continue for areas north of I-20 thru the period. The I-20 corridor will be on the southern fringe of the convective activity thru 12z, so kept VCSH for each site. Southerly winds overnight at 5-10 knots should hinder fog formation, but low clouds will likely develop area wide with 1000-2000 ft cigs at northern TAF sites and cigs blo 1000 ft agl at KMGM amd KTOI between 08z and 14z. Cigs will rise after 14z with VFR cigs by 17z. Shower and tstm activity could increase across northern TAF sites after 17z as the surface front pushes into northwest Alabama. 58/rose && .FIRE WEATHER... Above normal rain chances are expected through the forecast period. There are no fire weather concerns. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 73 85 70 82 69 / 60 80 70 70 50 Anniston 73 86 71 83 71 / 50 70 60 70 50 Birmingham 75 87 73 84 71 / 40 70 60 70 50 Tuscaloosa 75 90 73 86 72 / 40 70 60 70 50 Calera 74 87 72 85 71 / 40 60 60 70 50 Auburn 72 86 72 86 71 / 40 60 40 60 40 Montgomery 75 90 74 90 73 / 30 60 40 60 40 Troy 73 88 72 90 72 / 30 60 30 50 40 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Aug 6, 5:00 AM CDT, 15 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 500 AM CDT Sun Aug 6 2017 ALZ011>015-017>050-071300- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 500 AM CDT Sun Aug 6 2017 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not expected at this time.
In the hours before
Special weather statement, Aug 6, 8:55 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
855 PM CDT SUN AUG 6 2017
ALZ033-040-070230-
Dallas AL-Perry AL-
855 PM CDT SUN AUG 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PERRY AND
NORTHEASTERN DALLAS COUNTIES UNTIL 930 PM CDT...
At 854 PM CDT, Doppler radar was tracking a strong thunderstorm near
Potter Station, or 9 miles west of Valley Grande, moving northeast at
40 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Selma, Valley Grande, Paul M Grist State Park, Potter Station, Valley
Creek Junction, Plantersville, Suttle, Barrett Creek and Summerfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3241 8727 3248 8730 3273 8702 3266 8702
3266 8692 3257 8690 3254 8691 3251 8689
3236 8720
TIME...MOT...LOC 0154Z 231DEG 33KT 3251 8714
89^GSatterwhiteThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 9:20 PM CDT | Special Weather Statement | BMX | Chilton | 25 min |
| Aug 6, 9:49 PM CDT | Special Weather Statement | BMX | Chilton | 26 min |
| Aug 7, 2:31 PM CDT | Special Weather Statement | BMX | Russell | 29 min |
| Aug 7, 2:54 PM CDT | Special Weather Statement | BMX | Greene | 36 min |
| Aug 7, 3:01 PM CDT | Areal Flood Advisory | BMX | Greene, Sumter | 3 hr |
| Aug 7, 3:20 PM CDT | Special Weather Statement | BMX | Sumter | 25 min |
| Aug 7, 3:31 PM CDT | Areal Flood Advisory | BMX | Greene, Hale, Tuscaloosa | 3 hr |
| Aug 7, 3:44 PM CDT | Areal Flood Advisory | BMX | Sumter | 3 hr |
| Aug 7, 5:11 PM CDT | Special Weather Statement | BMX | Jefferson | 34 min |
| Aug 7, 5:35 PM CDT | Special Weather Statement | BMX | Jefferson | 25 min |
| Aug 7, 6:00 PM CDT | Special Weather Statement | BMX | Blount | 45 min |
| Aug 7, 6:48 PM CDT | Special Weather Statement | BMX | St. Clair | 27 min |
Nearby
Special Weather Statements in Alabama, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.